Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 24, 2010, 3:10 PM CDT for Fayette County, Lamar County, Marion County, Alabama. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 3:10 PM CDT (20:10 UTC)
- Expired
- Apr 24, 2010, 3:30 PM CDT
- In force
- 20 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Fayette County, AL, Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 36 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:26 PM CDT | TSTM WND DMG | 3 Nw Vernon, AL | TREE DOWN NEAR THE LEBANON CHURCH AT LEBANON RD AND ABERDEEN RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 470 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
704 WFUS54 KBMX 242010 TORBMX ALC057-075-093-242045- /O.NEW.KBMX.TO.W.0015.100424T2010Z-100424T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN MARION COUNTY IN NORTHWEST ALABAMA... THIS INCLUDES THE CITIES OF...WINFIELD...HAMILTON... NORTHWESTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA... NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF SULLIGENT... * UNTIL 345 PM CDT * AT 305 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LAMAR COUNTY AIRPORT...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... BEAVERTON BY 315 PM CDT... GUIN BY 325 PM CDT... GU-WIN BY 330 PM CDT... WINFIELD BY 335 PM CDT... BRILLIANT BY 340 PM CDT... THIS INCLUDES... US 78 EXIT NUMBERS 11 THROUGH 34 PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR ALABAMA. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3414 8820 3424 8764 3386 8764 3376 8816 TIME...MOT...LOC 2010Z 249DEG 36KT 3389 8808 $$ 61/56
2 follow-up statements
243
WWUS54 KBMX 242024
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT SAT APR 24 2010
ALC075-242035-
/O.CAN.KBMX.TO.W.0015.000000T0000Z-100424T2045Z/
LAMAR AL-
324 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR NORTHERN LAMAR COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3424 8764 3390 8764 3386 8795 3402 8795
3403 8798 3418 8800
TIME...MOT...LOC 2025Z 249DEG 36KT 3393 8790
$$
ALC057-093-242045-
/O.CON.KBMX.TO.W.0015.000000T0000Z-100424T2045Z/
FAYETTE AL-MARION AL-
324 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN MARION AND NORTHWESTERN FAYETTE COUNTIES...
AT 322 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR GUIN...OR 8 MILES WEST OF
WINFIELD...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
GU-WIN BY 330 PM CDT...
TUCKER...WINFIELD AND 8 MILES SOUTH OF PEA RIDGE BY 335 PM CDT...
BRILLIANT BY 340 PM CDT...
7 MILES SOUTH OF PINEY GROVE AND 8 MILES SOUTH OF LAKE BUTTAHATCHEE
BY 345 PM CDT...
THIS INCLUDES...
US 78 EXIT NUMBERS 16 THROUGH 34
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3424 8764 3390 8764 3386 8795 3402 8795
3403 8798 3418 8800
TIME...MOT...LOC 2025Z 249DEG 36KT 3393 8790
$$
61/56192
WWUS54 KBMX 242030
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
330 PM CDT SAT APR 24 2010
ALC057-093-242040-
/O.CAN.KBMX.TO.W.0015.000000T0000Z-100424T2045Z/
FAYETTE AL-MARION AL-
330 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR SOUTHEASTERN MARION AND NORTHWESTERN
FAYETTE COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR ALABAMA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3424 8764 3390 8764 3386 8795 3402 8795
3403 8798 3418 8800
TIME...MOT...LOC 2030Z 249DEG 36KT 3393 8784
$$
61/56What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:35 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 24, 1:35 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT SAT APR 24 2010 ..DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TODAY... .UPDATE...MESOSCALE UPDATE. && .DISCUSSION... STRONG SHORT WAVE TROF WAS ROTATING AROUND THE BASE OF A LARGE UPPER LOW EARLY THIS AFTERNOON. THIS UPPER FEATURE HAS ALLOWED A 993MB SURFACE LOW TO DEVELOP IN SOUTHERN MISSOURI. A DRY LINE EXTENDED SOUTHWARD FROM THIS LOW GENERALLY ALONG THE MISSISSIPPI RIVER. AN EFFECTIVE WARM FRONT WAS LOCATED FROM NEAR HAMILTON TO NEAR MONTGOMERY. A STRONG LOW LEVEL JET HAS KICKED THE MOISTURE LEVELS AND SUBSEQUENT INSTABILITIES TO AT LEAST MODERATE LEVELS BETWEEN THESE SURFACE FEATURES. THEREFORE...THE GREATEST RISK OF TORNADOES AND SEVERE THUNDERSTORMS EXIST WEST OF INTERSTATE 65 THROUGH 3 PM...SLOWLY INCREASING EASTWARD THROUGH 8 PM. THERE REMAINS THE POTENTIAL OF STRONG TORNADOES...LARGE HAIL...AND WIND GUSTS OF 70 MPH OR GREATER FOR ALL OF CENTRAL ALABAMA. TORNADO DAMAGE HAS ALREADY BEEN REPORTED. PLEASE CONTINUE TO MONITOR YOUR LOCAL MEDIA OR WEATHER RADIO WHEN WARNINGS ARE ISSUED FOR YOUR AREA. A FORECAST UPDATE HAS BEEN SENT MAINLY TO REFLECT CURRENT CONDITIONAL TRENDS. 75 PREVIOUS DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS CENTRAL ALABAMA...WITH ADDITIONAL REDEVELOPMENT EXPECTED LATER THIS MORNING AND LASTING THROUGH MUCH OF TONIGHT. ALMOST ALL OF CENTRAL ALABAMA IS IN A MODERATE RISK TODAY...WITH A LARGE PORTION OF CENTRAL AND WESTERN LOCATIONS IN A HIGH RISK. A SURFACE LOW WILL RAPIDLY STRENGTHEN TO OUR WEST TODAY AS IT MOVES NORTHEAST OUT OF TEXAS TOWARD THE MISSISSIPPI RIVER VALLEY. THIS WILL PUT CENTRAL ALABAMA IN A PRIME LOCATION FOR LONG LIVED SUPERCELL THUNDERSTORMS AND TORNADOES...ESPECIALLY BY MIDDAY AS THE AIRMASS ACROSS THE AREA BECOME INCREASINGLY UNSTABLE. IN ADDITION...AS THE LOW STRENGTHENS...WINDS WILL BE RATHER GUSTY FROM THE SOUTH TODAY AND A WIND ADVISORY WILL BE NECESSARY FOR ALL COUNTIES BEGINNING AT 9 AM. A MESOSCALE DISCUSSION WITH DETAILS ON TODAY AND TONIGHT WILL BE OUT SOON. CONTINUE TO CHECK OUR HAZARDOUS WEATHER OUTLOOK AND SHORT TERM PRODUCTS /GRAPHICASTS/ FOR UPDATES THROUGH THE DAY. LONG TERM...MONDAY THROUGH FRIDAY. CLOSED LOW WILL ROTATE ACROSS THE OHIO RIVER VALLEY MONDAY AS IT SLOWLY WEAKENS. WEAK ENERGY ROTATING AROUND THE BASE OF THE LOW WILL INCREASE CLOUD COVER ACROSS THE NORTH MONDAY. COULD BRING SOME LIGHT RAIN AS WELL...BUT FOR NOW WILL NOT MENTION ANY WX. CLOSED LOW WILL MOVE OFF THE ATLANTIC COAST AND BE ABSORBED BY LONGWAVE TROUGH. A SHORT WAVE WILL WORK ITS WAY SOUTHEASTWARD ON THE BACK SIDE OF THE TROUGH TUESDAY. WILL CARRY AN INCREASE IN CLOUD COVER...BUT FEATURE SHOULD NOT HAVE ENOUGH MOISTURE WITH IT TO WARRANT POPS. RIDGING BUILDS ACROSS MUCH OF THE CENTRAL AND EASTERN CONUS FOR THE REMAINDER OF NEXT WEEK. RIGHT NOW...THE NEXT WEATHER SYSTEM WILL AFFECT THE AREA NEXT WEEKEND. SLIGHTLY COOLER TEMPS EXPECTED FOR THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE 70S. NEAR OR SLIGHTLY ABOVE NORMAL TEMPS RETURN FOR THE END OF THE WEEK. 14 && .AVIATION...18Z TAF DISCUSSION. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EVENING WITH POSSIBLE SEVERE THUNDERSTORMS AT ALL TAF SITES. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. HAVE INCLUDED TEMPO GROUPS TO SHOW EXPECTED BEST TIMES FOR SEVERE THREAT BUT WILL NOT SHOW THUNDERSTORM WIND GUSTS SINCE TIMING OF SEVERE THUNDERSTORMS AND ASSOCIATED THREATS WILL DEPEND ON EVOLUTION OF THUNDERSTORM DEVELOPMENT WHICH IS NEXT TO IMPOSSIBLE TO FORECAST AT THIS TIME. WILL AMEND TAFS AS NECESSARY FOR SPECIFIC SEVERE THREATS AT LOCAL TAF SITE AS SEVERE THUNDERSTORM DEVELOPMENT OCCURS. AFTER 02Z LOOK FOR MUCH OF SEVERE WEATHER TO BE PUSHING INTO WESTERN GEORGIA WITH THREATS DIMINISHING FROM THE WEST AS COLD FRONT MOVES EAST OUT OF MISSISSIPPI AND SWINGS ACROSS OUR FORECAST AREA. HOWEVER MVFR CIGS WILL LIKELY CONTINUE THROUGH 12Z BEHIND THE FRONT WITH CONDS IMPROVING TO VFR AFTER 14Z. SOUTHERLY WINDS WILL CONTINUE THROUGH THE AFTERNOON...WITH SUSTAINED WINDS OF 10 TO 15 KNOTS AND GUSTS REACHING UPWARDS OF 25 KNOTS. WINDS WILL SUBSIDE AND BECOME SOUTHWESTERLY ONCE THE COLD FRONT PASSES THROUGH TONIGHT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 24, 1:35 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT SAT APR 24 2010 ALZ011>015-017>050-251800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 135 PM CDT SAT APR 24 2010 ...HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...INCLUDING TORNADOES...DAMAGING WIND...LARGE HAIL...AND LOCALIZED FLOODING. ALTHOUGH ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE MORNING HOURS...THE GREATEST SEVERE WEATHER POTENTIAL WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT PERIOD. WIDESPREAD SEVERE STORMS WILL CONTINUE IN THE SOUTHWEST THROUGH THE AFTERNOON...AND SHOULD BE NEAR THE INTERSTATE 65 CORRIDOR BY 2PM...AND FAR EASTERN LOCATIONS BY 4 PM. THIS THREAT WILL END AS A COLD FRONT CROSSES THE AREA...ENDING THE STORM THREAT AROUND 2AM IN THE WEST AND 6AM IN THE EAST. THIS HAS THE POTENTIAL TO BE A MAJOR TORNADO OUTBREAK WITH LONG-TRACK TORNADOES ACROSS ALL OF CENTRAL ALABAMA. ALL INTERESTS ACROSS THE AREA SHOULD MONITOR THE LATEST FORECAST CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SYSTEM. BREEZY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT...WITH SUSTAINED WINDS OF 17 TO 20 MPH AND GUSTS UP TO 30 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL ALABAMA BEGINNING AT 9AM THIS MORNING THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TODAY.
In the hours before
Local storm report, Apr 24, 1:21 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND DMG TARRANT 33.59N 86.77W
04/24/2010 JEFFERSON AL PUBLIC
HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
AROUND 40 MPH.
&&
LINHARESLocal storm report, Apr 24, 1:23 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
123 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/24/2010 TALLADEGA AL PUBLIC
A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
GRADIENT WINDS.
&&
LINHARESLocal storm report, Apr 24, 1:26 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
0444 AM HAIL BARTLETTS FERRY DAM 32.66N 85.09W
04/24/2010 E0.88 INCH LEE AL AMATEUR RADIO
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
0725 AM HAIL 1 SW BEDFORD 33.79N 88.22W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
0730 AM HAIL 3 SE SNEAD 34.09N 86.36W
04/24/2010 E0.75 INCH BLOUNT AL PUBLIC
BETWEEN SNEAD AND ALTOONA
0745 AM HAIL 2 N AURORA 34.15N 86.19W
04/24/2010 E1.00 INCH ETOWAH AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
AREA.
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0805 AM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/24/2010 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.
0820 AM TSTM WND DMG BANKSTON 33.67N 87.67W
04/24/2010 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
BUSINESS DAMAGED.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
0905 AM HAIL CORDOVA 33.76N 87.19W
04/24/2010 E0.88 INCH WALKER AL TRAINED SPOTTER
NICKEL SIZE HAIL IN CORDOVA.
1044 AM TORNADO WARD 32.36N 88.28W
04/24/2010 SUMTER AL FIRE DEPT/RESCUE
FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
HER VEHICLE DUE TO FALLEN TREES.
1111 AM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
04/24/2010 MARENGO AL LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
POSSIBLE TORNADO AND STRAIGHT LINE WINDS.
1125 AM TSTM WND DMG 9 ENE DEMOPOLIS 32.57N 87.70W
04/24/2010 HALE AL STORM CHASER
TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
SOUTHERN HALE COUNTY.
1207 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/24/2010 TALLADEGA AL PUBLIC
A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
GRADIENT WINDS.
0119 PM NON-TSTM WND DMG TARRANT 33.59N 86.77W
04/24/2010 JEFFERSON AL PUBLIC
HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
AROUND 40 MPH.
&&
LINHARESLocal storm report, Apr 24, 1:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL ODENVILLE 33.69N 86.40W
04/24/2010 M0.88 INCH ST. CLAIR AL LAW ENFORCEMENT
0444 AM HAIL BARTLETTS FERRY DAM 32.66N 85.09W
04/24/2010 E0.88 INCH LEE AL AMATEUR RADIO
0554 AM HAIL 4 NNE ROANOKE 33.20N 85.35W
04/24/2010 E0.75 INCH RANDOLPH AL CO-OP OBSERVER
PEA TO PENNY SIZE HAIL WAS REPORTED NEAR ROANOKE.
0725 AM HAIL 1 SW BEDFORD 33.79N 88.22W
04/24/2010 E1.00 INCH LAMAR AL EMERGENCY MNGR
0730 AM HAIL 3 SE SNEAD 34.09N 86.36W
04/24/2010 E0.75 INCH BLOUNT AL PUBLIC
BETWEEN SNEAD AND ALTOONA
0745 AM HAIL 2 N AURORA 34.15N 86.19W
04/24/2010 E1.00 INCH ETOWAH AL PUBLIC
NICKLE TO QUARTER SIZE HAIL REPORTED IN THE NEW UNION
AREA.
0805 AM TSTM WND DMG ALICEVILLE 33.13N 88.16W
04/24/2010 PICKENS AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR ALICEVILLE. NUMEROUS
POWER OUTAGES ALSO REPORTED IN PICKENS COUNTY.
0805 AM HAIL 8 N REFORM 33.50N 88.02W
04/24/2010 E1.00 INCH PICKENS AL PUBLIC
QUARTER SIZE HAIL REPORTED IN PALMETTA.
0805 AM HAIL 3 WSW HUEYTOWN 33.42N 87.05W
04/24/2010 E0.75 INCH JEFFERSON AL AMATEUR RADIO
DIME TO PENNY SIZE HAIL IN THE ROCK CREEK AREA OF
CONCORD.
0820 AM TSTM WND DMG BANKSTON 33.67N 87.67W
04/24/2010 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 18E IN BANKSTON. CAR AND
BUSINESS DAMAGED.
0820 AM HAIL BANKSTON 33.67N 87.67W
04/24/2010 E0.75 INCH FAYETTE AL EMERGENCY MNGR
PENNY SIZE HAIL IN BANKSTON.
0855 AM HAIL GARDENDALE 33.67N 86.80W
04/24/2010 E0.25 INCH JEFFERSON AL AMATEUR RADIO
PEA SIZE HAIL NEAR INTERSECTION OF HWY 31 AND FIELDSTOWN
ROAD.
0905 AM HAIL CORDOVA 33.76N 87.19W
04/24/2010 E0.88 INCH WALKER AL TRAINED SPOTTER
NICKEL SIZE HAIL IN CORDOVA.
1044 AM TORNADO WARD 32.36N 88.28W
04/24/2010 SUMTER AL FIRE DEPT/RESCUE
FIRE OFFICIALS HAVE CONFIRMED A TORNADO TOUCHDOWN NEAR
WARD. NUMEROUS TREES AND POWER LINES DOWN FROM NEAR THE
KINTERBISH WILDLIFE AREA EASTWARD TO AT LEAST STATE
HIGHWAY 17 AND COUNTY ROAD 42. ONE WOMAN WAS TRAPPED IN
HER VEHICLE DUE TO FALLEN TREES.
1111 AM TSTM WND DMG DEMOPOLIS 32.52N 87.84W
04/24/2010 MARENGO AL LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN AND AROUND
DEMOPOLIS. SOME MINOR DAMAGE WAS REPORTED AT THE CITY
LANDING. WIND GUST AT DEMOPOLIS WAS MEASURED AT 71 MPH.
POSSIBLE TORNADO AND STRAIGHT LINE WINDS.
1125 AM TSTM WND DMG 9 ENE DEMOPOLIS 32.57N 87.70W
04/24/2010 HALE AL STORM CHASER
TWO POWER POLES WERE SNAPPED OFF APPROXIMATELY 2 MILES
NORTH OF THE INTERSECTION OF HIGHWAY 80 AND HIGHWAY 69 IN
SOUTHERN HALE COUNTY.
1207 PM NON-TSTM WND DMG TALLADEGA 33.43N 86.10W
04/24/2010 TALLADEGA AL PUBLIC
A FEW TREES WERE BLOWN DOWN AROUND THE COUNTY DUE TO
GRADIENT WINDS.
0119 PM NON-TSTM WND DMG TARRANT 33.59N 86.77W
04/24/2010 JEFFERSON AL PUBLIC
HIGH WINDS BLEW SEVERAL AWNINGS DOWN. WINDS ESTIMATED
AROUND 40 MPH.
0151 PM HAIL VANCE 33.17N 87.23W
04/24/2010 M0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL HAIL REPORTED AT MERCEDES PLANT
&&
16Local storm report, Apr 24, 2:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 4 N GREENSBORO 32.76N 87.59W
04/24/2010 HALE AL EMERGENCY MNGR
2 MILE LENGTH OF WIND DAMAGE NEAR HWY 25 WITH AN
OUTBUILDING DESTROYED AND HUNDREDS OF TREES DOWN.
POSSIBLE TORNADO
&&
16Local storm report, Apr 24, 3:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FUNNEL CLOUD 7 WSW VERNON 33.72N 88.23W
04/24/2010 LAMAR AL EMERGENCY MNGR
A FEW FUNNEL CLOUDS WERE REPORTED ON THE MISSISSIPPI AND
ALABAMA STATE LINE WEST OF VERNON.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:15 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 45 min |
| Apr 24, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 42 min |
| Apr 24, 3:24 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 16 min |
| Apr 24, 4:15 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 20 hr |
| Apr 24, 4:31 AM CDT | Severe Thunderstorm Warning | BMX | Lee | 14 min |
| Apr 24, 7:06 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 39 min |
| Apr 24, 7:26 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 49 min |
| Apr 24, 7:57 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Pickens, Sumter, Tuscaloosa | 63 min |
| Apr 24, 8:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Tuscaloosa, Walker, Winston | 59 min |
| Apr 24, 8:13 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Apr 24, 8:16 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion, Winston | 44 min |
| Apr 24, 8:22 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 14 min |
| Apr 24, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 38 min |
| Apr 24, 8:47 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry, Sumter | 43 min |
| Apr 24, 8:56 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 35 hr |
| Apr 24, 8:56 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 19 min |
| Apr 24, 9:55 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 65 min |
| Apr 24, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 44 min |
| Apr 24, 10:23 AM CDT | Tornado Warning | BMX | Marengo, Sumter | 67 min |
| Apr 24, 10:40 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Perry | 50 min |
| Apr 24, 11:01 AM CDT | Tornado Warning | BMX | Hale, Marengo, Sumter | 44 min |
| Apr 24, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Perry | 45 min |
| Apr 24, 11:35 AM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry | 40 min |
| Apr 24, 11:41 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 49 min |
| Apr 24, 12:28 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 19 min |
| Apr 24, 12:34 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 41 min |
| Apr 24, 12:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 45 min |
| Apr 24, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 43 min |
| Apr 24, 1:45 PM CDT | Areal Flood Advisory | BMX | Hale, Tuscaloosa | 2 hr |
| Apr 24, 2:19 PM CDT | Areal Flood Advisory | BMX | Jefferson, Talladega | 116 min |
| Apr 24, 2:34 PM CDT | Tornado Warning | BMX | Lamar | 41 min |
| Apr 24, 2:55 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Apr 24, 3:19 PM CDT | Flash Flood Warning | BMX | Lamar, Marion | 3 hr |
| Apr 24, 3:37 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 38 min |
| Apr 24, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 46 min |
| Apr 24, 4:12 PM CDT | Flash Flood Warning | BMX | Winston | 2 hr |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 15 min |
| Apr 24, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 67 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 57 min |
| Apr 24, 4:36 PM CDT | Tornado Warning | BMX | Pickens | 42 min |
| Apr 24, 5:06 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 54 min |
| Apr 24, 5:09 PM CDT | Tornado Warning | BMX | Pickens | 40 min |
| Apr 24, 6:13 PM CDT | Flash Flood Warning | BMX | Lamar | 2 hr |
| Apr 24, 6:13 PM CDT | Tornado Warning | BMX | Walker, Winston | 17 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.